Not Listened to Dr.
Nov 8, 2006
Thank you for your committment to this website...it's amazing that you guys do this for so long. Anyway...here goes. 2 years ago my boyfriend told me he cheated on me so I quickly went to get tested and of course! My last 5 cd4 counts were as such: 350, 378, 72, 220, 278.
At the 72 mark, Dr. said take meds, since I have yet to start them, I asked her if I could test again to be certain because the drop was significant, she agreed. It was at 220, she said it still warranted medication and I should start Atripla. Since I got scared, I procrastinated to the point of not taking the medication also in the hopes that my next labs would look better. They did, but as you can see not by alot. When I went to see here she said as she walked in the office that she sees I have not been taken my medication because of it being 278. She of course, gave me a little lecture and told me that she knows I look great, and I'm running 2 miles a day and workout pretty hard at least 4 x a week but that's not evidence of doing well. I left promising I would take them. That was 3 weeks ago and I still have not taken them.
This week my joints started to ache and I had fever for two days and I thought I was seriously going to get sick. It cleared up in two days with over the counter meds. However, the very next day I had a scratchy throat that developed into a dry cough, that now has green phlegm. My pillow was soaked in sweat this morning and my head is killing me.
I guess I'm asking a lot of questions without asking them, but I guess my main question is are my symptoms to something that may be too late to help with?
My chest hurts from the coughing and although I took something for my headache...it's not going away.
How can I get over this medication fear...or is it too late anyway?
Response from Dr. Young
Thanks for your post.
First off, I'd agree with your doctor that it's time to start. Tenfovir/FTC/efavirenz combination (Atripla) is a very well tolerated first line regimen that only rarely produces significant long-lasting side effects.
I'm not sure where your fear about starting med is based; there are plenty of reasons why people are apprehensive about medications. Nevertheless, I'd try to invest time focusing on the possibility of having a very serious, or even life threatening complication of HIV/AIDS-- and balance that risk with the risk (or fear) of having a medications complication. In my view, the balance is very clearly in favor of medications.
It's never too late to start medications. Many have gone this pathway before you with exellent reports of response. Here's one report from a reader that should give you encouragement, if words from doctors don't ring true to you.
Best of health, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- When You Have A Herpes Break Out How Long Does It Take To Get Blisters?
- What Percentage Of Men Become Infected With Chlamydia And Have No Symptoms?
- What Does Chlamydia Discharge In Women Look Like?
- What Do Herpes On Lips Look Like?
- Treatment Of Chlamydia How Long Before Symptoms Gone
- Symptoms Of Gonorrhea In Your Throat
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.